|Baraclude 0.5mg resistance
Jan 10, 2010
Hello Dr. A few months ago I asked a question regarding my Baraclude 0.5mg: My DNA levels were 3 billion. In March 2008, I was referred to a Liver specialist and had a biopsy and an ultrasound. Results were mild inflammation with no scarring present. I have been on Baraclude 0.5mg for 8 months now. In Apirl my levels decreased 4 logs: 180,000, June 28,000 and in October 24,000. Today November 12th, my Liver specialist was disappointed because he was expecting my levels to be undetectable. Dr.response: I think your projected decline will certainly be a non-detectable viral load by 12 months for certain. Most data suggest that resistance is uncommon with Baraclude (entecavir) so I would stay the course. Best wishes for your complete virologic suppression! As of December 24th 2009 my viral load has increased to 27,000. My liver specialist wants me to stop taking Baraclude 0.5mg because he said my body is not responding to the medication. He and his team are afraid I will be resistant to the medication. My question now is: Should I continue taking the medication for another 3 months to see what the medication does in a year time frame? I have only been on the medication for 9 months. I am extremely disappointed because I was told by my doctors and the forum that resistance is unlikely. Now, I have no medication to suppress my viral load. The prognosis now is to watch my viral load every three months. I am a 28 years old Vietnamese American. The doctors suspect I have had this condition since I was an infant or young child. The only thing different that I have been doing is working out. My liver enzymes are elevated to 146 and 67. My CPK 10,000. The doctor told me to stop working out and drink Gatorade for about a week. He also said to get plenty of rest. The doctor also ordered lab work to check on my kidney function. I suspect or at least I hope my abnormal lab results are due to my working out. Please give me your honest medical opinion about my unique case. Thank you in advance.
|Response from Dr. Holodniy|
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.